That is not to say that this update is because tysabri is no longer working for me - it is. But I might have had a small relapse last month. I went to my last infusion (number 7, number 8 is tomorrow) and reported having experienced a re-occurrence of certain symptoms, namely those of bladder and bowel disturbance along with a new experience of blurred vision in my left eye. The MS nurse said she would hedge her bets it was a urine infection, but that if I tested negative for that it could well be a small amount of new MS activity. It was an odd feeling to be sitting in a room with other people on drips and have a nurse report that 'everything was okay with the sample' with a distinct tone of disappointment and sympathy, instead of the usual cheery tone that would accompany the delivery of such news. I didn't see the MS nurse again after the negative urine sample but she said she would 'note it in my notes' and I guess that is all there is to it really. It isn't bad enough to want or need steroids, and I definitely don't want them to take me off tysabri, so when new symptoms appeared this month I thought it best to keep quiet about it. After all, if this is a relapse, it is much milder than any pre tysabri relapses, but I don't know if the NHS are willing to keep someone on a drug that costs them 30k a year if it isn't 100% doing 'what it says on the tin'. Nothing anyone has said has given me that impression, at least not in relation to MS and tysabri, it's just my own personal concern based on other decisions NICE and the NHS and PCTs take when it comes to things being 'financially viable'.
So do I report to the MS nurse tomorrow about the numb tongue I had for half of this month? Or the three numb toes on each foot (although to be fair to MS I think that was from my stupidly brazen attempt at wearing heels for a night out.)
I still like tysabri even if this is a relapse, I don't really care in regards to the tysabri. It makes me hate MS all the more for not ever thoroughly pissing off, but that I knew that anyway.